AnonymousSeptember 11, 1996 at 5:08 pmPost count: 93172
I have seen quite a few questions about depression and libido. This comment
has came up at my support group a few times. If you are taking an antidepressant
(which we should) to combat depression it does effect the libido. But we must
remember sex is 90% mental and 10% physical. A little tougher on men but it can
be done. I tell the people in my group if you think of sex as test driving a car
the car doesn’t get out of the garage very often. What it does take is some advanced
planning. You need to go off of your antidepressant for three days and the urge
comes back. Then go back on your antidepressant.
If you are not taking antidepressants and your libido is low to nonexistant
get to a doctor to get on an antidepressant. It really does help. Those
endocrinologists who say that Graves in the normal range should not effect how
your state of mind is effected do not have Graves. The NGDF is trying to educate
the medical community to our needs. It is a slow process but it is working. A lot
of the younger doctors are more up on current treatment. Don’t forget folks we are
consumers and doctors are a service provider. I once took the yellow pages to my
doctor and showed him how many pages of doctors there were in the yellow pages.
I said in simple language that if he could not help I had twenty pages to choose
from. you and your doctor need to be a team. You know how your body feels and
no one else. Doctors are reluctant to lose someone to another doctor. Just keep
looking and you will find the Gems among the stones. The NGDF has numerous
bulletings on the physoligical aspects of the disease. Send in your request for
the bullitens and they will help. Keep in touch and keep sharing your thoughts.
Jake GeorgeAnonymousOctober 5, 1996 at 4:53 pmPost count: 93172
Hi all! I know that I can’t blame all my depression on my thyroid
problems, but I would like to report a positive development
that I have achieved since being empowered by this message board. When I first wrote in, I did not even know thst
depression was related to low thyroid. I have suffered depression for five
years and just assumed it was an unfortunate proplem I had.
My endo told me that my depression
was not related to my Graves disease. I finally went to a psychiatrist
who assures me that the two are closely related. She helped me out by contacting my endo and asking him
to stabilize my synthroid dose. My levels have always stayed low,
but within normal. Sometimes the TSH would be up a bit
but he said that was no problem. Anyway, the endo grudgingly agreed to increase my synthroid
after I all but begged him to try it. It may be purely psychological, but I am feeling less
depressed than I have in many years. Part of it may be the caring attitude of the psychiatrist
as well as the support I have received here. I hope and pray this is a real improvement and it will last.
Anyone else had similar experience with synthroid levels?AnonymousOctober 5, 1996 at 8:48 pmPost count: 93172
I have noticed that many of us seem to function better if our thyroid levels are in the higher range of normal. I think it is because when the disease started and we were over-active we got used to operating at the high rate. I think it must be a shock not only to the body but to the mind to go through the drastic change after we receive treatment and therefore we become depressed or have symptoms of depression afterwards. One thing I do know for sure is that depression comes with this disease. I think that if our doctors listened to us more they would have a much better understanding of Graves Disease. If an endocrinologist sat down and read all of the messages on this board I think they would see this disease in a whole new light. It contains more knowledge about Graves than any text book they could read.
Don’t you think so?
Bye KathyAnonymousOctober 9, 1996 at 11:30 pmPost count: 93172
I am so glad I found this support group. I have felt lost for the last six years since I have been diagnoised with Graves Disease. It has seemed so difficult finding info. about Graves Disease and it took me 3 years to stop feeling like I was an emotional roller coaster. I still get tired easy since I took Iodine and even though I am on Synthroid. I want to up my dosage but Dr. never wants to. I just go to a family medical doctor. I will check this message group often and thank you for being there.
- You must be logged in to reply to this topic.